Alert archive / Minnesota / Wind Advisories in 2020
Wind Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jan 4, 2020, 3:08 PM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Jan 5, 2020, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 3:08 PM CST (21:08 UTC)
- In effect from
- Jan 5, 2020, 12:00 AM CST
- Expired
- Jan 5, 2020, 3:01 PM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS73 KFGF 042108 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 308 PM CST Sat Jan 4 2020 NDZ006-014-015-024-026-028-038-049-052-052100- /O.UPG.KFGF.HW.A.0001.200105T0300Z-200105T1500Z/ /O.NEW.KFGF.WI.Y.0001.200105T0600Z-200105T2100Z/ Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent- Including the cities of Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, Enderlin, Gwinner, Milnor, Forman, and Rutland 308 PM CST Sat Jan 4 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... The National Weather Service in Grand Forks has issued a Wind Advisory...which is in effect from midnight tonight to 3 PM CST Sunday. The High Wind Watch is no longer in effect. * WHAT...West 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of Eastern North Dakota. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Patchy blowing snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ001>004-007-029-NDZ007-008-016-027-029-030-039-053-054-052100- /O.NEW.KFGF.WI.Y.0001.200105T0600Z-200105T2100Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Cavalier- Pembina-Eastern Walsh County-Grand Forks-Steele-Traill-Cass- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Wahpeton, Edinburg, Adams, and Lankin 308 PM CST Sat Jan 4 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... The National Weather Service in Grand Forks has issued a Wind Advisory...which is in effect from midnight tonight to 3 PM CST Sunday. * WHAT...West 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of far eastern North Dakota as well as the Red River Valley of Minnesota. * WHEN...Late tonight into Sunday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Patchy blowing snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-060000- /O.NEW.KFGF.WI.Y.0001.200105T1200Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 308 PM CST Sat Jan 4 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... The National Weather Service in Grand Forks has issued a Wind Advisory...which is in effect from 6 AM to 6 PM CST Sunday. * WHAT...West 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota. * WHEN...Sunday morning and afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Patchy blowing snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
102 WWUS73 KFGF 050339 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 939 PM CST Sat Jan 4 2020 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-052100- /O.CON.KFGF.WI.Y.0001.200105T0600Z-200105T2100Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 939 PM CST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 3 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-060000- /O.CON.KFGF.WI.Y.0001.200105T1200Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 939 PM CST Sat Jan 4 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
601 WWUS73 KFGF 050935 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 335 AM CST Sun Jan 5 2020 MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-052100- /O.CON.KFGF.WI.Y.0001.000000T0000Z-200105T2100Z/ West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 335 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing and drifting snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-060000- /O.CON.KFGF.WI.Y.0001.200105T1200Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 335 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
377 WWUS73 KFGF 051048 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 448 AM CST Sun Jan 5 2020 MNZ001>003-007-029-NDZ016-026>030-038-039-049-052>054-052100- /O.UPG.KFGF.WI.Y.0001.000000T0000Z-200105T2100Z/ /O.NEW.KFGF.HW.W.0001.200105T1048Z-200105T1600Z/ /O.NEW.KFGF.WI.Y.0002.200105T1600Z-200105T2100Z/ West Polk-Norman-Clay-West Marshall-Wilkin-Eastern Walsh County- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Warren, Stephen, Argyle, Breckenridge, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 448 AM CST Sun Jan 5 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph through late morning. Winds will be northwest 25 to 35 mph with gusts up to 45 mph this afternoon. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...For the High Wind Warning, until 10 AM CST this morning. For the Wind Advisory, from 10 AM this morning to 3 PM CST this afternoon. * IMPACTS...Damaging winds may blow down power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside. Use caution if you must drive. && $$ MNZ004-NDZ006>008-014-015-024-052100- /O.CON.KFGF.WI.Y.0001.000000T0000Z-200105T2100Z/ Kittson-Towner-Cavalier-Pembina-Benson-Ramsey-Eddy- Including the cities of Hallock, Karlstad, Lancaster, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 448 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In North Dakota, Ramsey, Benson, Towner, Cavalier, Eddy and Pembina Counties. In Minnesota, Kittson County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing and drifting snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-060000- /O.CON.KFGF.WI.Y.0001.200105T1200Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 448 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing and drifting snow is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
985 WWUS73 KFGF 051504 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 904 AM CST Sun Jan 5 2020 MNZ001>003-007-029-NDZ016-026>030-038-039-049-052>054-052100- /O.CAN.KFGF.HW.W.0001.000000T0000Z-200105T1600Z/ /O.EXT.KFGF.WI.Y.0002.200105T1504Z-200105T2100Z/ West Polk-Norman-Clay-West Marshall-Wilkin-Eastern Walsh County- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Warren, Stephen, Argyle, Breckenridge, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 904 AM CST Sun Jan 5 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ004-NDZ006>008-014-015-024-052100- /O.CON.KFGF.WI.Y.0001.000000T0000Z-200105T2100Z/ Kittson-Towner-Cavalier-Pembina-Benson-Ramsey-Eddy- Including the cities of Hallock, Karlstad, Lancaster, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 904 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In North Dakota, Ramsey, Benson, Towner, Cavalier, Eddy and Pembina Counties. In Minnesota, Kittson County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-060000- /O.CON.KFGF.WI.Y.0001.000000T0000Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 904 AM CST Sun Jan 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
884 WWUS73 KFGF 052101 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 301 PM CST Sun Jan 5 2020 MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-052215- /O.CAN.KFGF.WI.Y.0001.000000T0000Z-200106T0000Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 301 PM CST Sun Jan 5 2020 ...WIND ADVISORY IS CANCELLED... Winds across the region have fallen below advisory criteria. However, breezy winds at 20 to 25 mph may occasionally gust to 35 mph prior to sunset. $$ MNZ001>003-007-029-NDZ016-026>030-038-039-049-052>054-052215- /O.EXP.KFGF.WI.Y.0002.000000T0000Z-200105T2100Z/ West Polk-Norman-Clay-West Marshall-Wilkin-Eastern Walsh County- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Warren, Stephen, Argyle, Breckenridge, Grafton, Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 301 PM CST Sun Jan 5 2020 ...WIND ADVISORY HAS EXPIRED... Winds across the region have fallen below advisory criteria. However, breezy winds at 20 to 25 mph may occasionally gust to 35 mph prior to sunset. $$ MNZ004-NDZ006>008-014-015-024-052215- /O.EXP.KFGF.WI.Y.0001.000000T0000Z-200105T2100Z/ Kittson-Towner-Cavalier-Pembina-Benson-Ramsey-Eddy- Including the cities of Hallock, Karlstad, Lancaster, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, and New Rockford 301 PM CST Sun Jan 5 2020 ...WIND ADVISORY HAS EXPIRED... Winds across the region have fallen below advisory criteria. However, breezy winds at 20 to 25 mph may occasionally gust to 35 mph prior to sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jan 4, 2:49 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 4, 2:49 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
249 PM CST Sat Jan 4 2020
.SHORT TERM...(This evening through Sunday night)
Issued at 249 PM CST Sat Jan 4 2020
Winds tonight and tomorrow will be the main impact for the period.
Shortwave trough currently over the Northern Rockies will come
through the Plains tonight. This will help push the surface low
currently over Saskatchewan further east. The first part of the
evening will be fairly quiet, but the surface trough axis and cold
front will move into our western counties by late evening and then
east of the Red River after midnight. Models have 925mb winds
around 40 kts, and 850mb winds are 50-60 kts during the early
morning hours west of the Red River. Don't think there will be
uniform mixing all the way up to 850 thanks to time of day and
fairly weak cold air advection. However, BUFKIT soundings show
mixing high enough for advisory criteria, even as far east as BJI
and BDE. At this point think that any gusts to warning will be
fairly isolated and will just keep headlines in advisory for now.
Strong winds will start pre-dawn from the Red River Valley
eastward and in the morning for portions of MN.
Strong warm tongue ahead of the cold front will bring rising temps
most of this evening, and some parts of eastern ND could even get
above freezing overnight. This will continue the trend of crusting
over the existing snow pack. Still, the shortwave could bring some
brief light snow mainly across the northern counties late tonight
into tomorrow morning. Any accumulations will be a dusting at
most. However, if any of the snow occurs at the same time as the
strong winds there could be some reductions to vis in open areas.
At this point it seems the worst winds will be after any
snow/flurries, but will continue to keep an eye on things.
Winds will diminish from west to east during the day on Sunday as
surface high pressure settles over the Central Plains. Sunday
night should be fairly quiet with west to southwest winds keeping
temps mostly in the double digits even with clouds clearing off.
.LONG TERM...(Monday through Saturday)
Issued at 249 PM CST Sat Jan 4 2020
The next week looks to have a few chances for more snow and gusty
winds as well as colder temperatures. Outside of above normal
temperatures for Monday colder below normal temperatures are expected.
Monday and Tuesday... A shortwave trough will provide synoptic
forcing for the first chance of snow and some gusty winds on Monday
night. Impacts should be minimal with this as much of the snowpack
is crusted over so blowing snow will be dependent on recent
snowfall. This is dependent on how high winds get Saturday night
into Monday though as winds on the higher end of the forecast could
break the snow crust. Tuesday surface high pressure and colder,
below normal, temperatures arrive.
Wednesday through Saturday... Another Colorado low looks to move
into the Upper Midwest mid to late this next week. Deterministic
model guidance seems to be in fair agreement in taking the low
across the Central Plains into the Upper Midwest and then into the
Great Lakes. These tracks would leave the Northern Plains in the
northwest sector of this system which means that even relatively
small changes in the track could have big forecast changes. When the
spread within ensemble systems is added in confidence in any details
in snow amounts or wind speed is still very low. Behind this system
both deterministic and ensemble solutions are rather dispersive, but
some quieter weather with surface high pressure looks most likely.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1134 AM CST Sat Jan 4 2020
Fog has burned off at KTVF although some stratus still lingers
below 600 ft at the MN airports. This should improve over the next
few hours will KBJI becoming MVFR and other sites going VFR
through the end of the period as more mid level clouds take over.
South to southeast winds below 12 kts will shift to the southwest
then northwest overnight, becoming strong. Some LLWS is possible
with 45-50 kts at 2000 ft. By early tomorrow morning, gusts above
25 to 30 kts will be possible at all but KBJI.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory from midnight tonight to 3 PM CST Sunday for
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...Wind Advisory from midnight tonight to 3 PM CST Sunday for
MNZ001>004-007-029.
Wind Advisory from 6 AM to 6 PM CST Sunday for MNZ005-006-008-
009-013>017-022>024-027-028-030>032-040.
&&
SHORT TERM...JR
LONG TERM...NC
AVIATION...JRHazardous weather outlook, Jan 4, 4:25 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 425 AM CST Sat Jan 4 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-027-029-030- 039-053-054-051030- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Cavalier-Pembina- Eastern Walsh County-Grand Forks-Steele-Traill-Cass-Richland- Western Walsh County- 425 AM CST Sat Jan 4 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Windy conditions possible late tonight with northwest winds of 25 to 35 mph. Wind gusts could approach 40 mph, mainly within the Red River Valley and areas west. .DAYS TWO THROUGH SEVEN...Sunday through Friday Windy conditions persist into Sunday morning with light snow possible east of the Red River. Several chances for light snow next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ006-014-015-024-026-028-038-049-052-051030- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-Ransom-Sargent- 425 AM CST Sat Jan 4 2020 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Windy conditions possible late tonight with northwest winds of 30 to 40 mph and gusts as high as 55 mph. Patchy blowing snow is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty winds continue into Sunday morning, otherwise several chances for light snow next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:04 AM CST | High Wind Watch | FGF | Barnes, Benson, Eddy, Griggs, Nelson, Ramsey and 3 more | 12 hr |
Nearby
Wind Advisories in Minnesota, 2020Wind Advisories in North Dakota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.